1921
Volume 65, Issue 5
  • ISSN: 0002-9637
  • E-ISSN: 1476-1645

Abstract

Chloroquine retinopathy (CR) is a major complication of long-term malaria prophylaxis (LTMP) causing permanent visual dysfunction and occasionally blindness. After an extensive review of the published accounts of CR, we concluded that the risk of retinopathy in subjects receiving LTMP is limited to a cumulative dose that does not exceed 140 g. We present a case of CR that occurred after 8 years of malaria prophylaxis with chloroquine at a cumulative dose of 125 g. Because a threshold dose of chloroquine for retinal toxicity has not been established, careful, ongoing screening is required, especially as the cumulative dose increases.

Loading

Article metrics loading...

/content/journals/10.4269/ajtmh.2001.65.637
2001-11-01
2017-11-23
Loading full text...

Full text loading...

http://instance.metastore.ingenta.com/content/journals/10.4269/ajtmh.2001.65.637
Loading

Most Cited This Month

This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error